Alert archive / Indiana / Special Weather Statements in 2018
Special Weather Statement, NWS Northern Indiana
NWS Northern Indiana issued this special weather statement at Jul 20, 2018, 9:21 AM EDT for Blackford County, Grant County, Huntington County, Indiana. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 20, 2018, 9:21 AM EDT (13:21 UTC)
- Expired
- Jul 20, 2018, 9:45 AM EDT
- In force
- 24 min
- Issued by
- NWS Northern Indiana
Counties Blackford County, IN, Grant County, IN, Huntington County, IN
The radar
The Northern Indiana radar (KIWX), 79 km from the middle of the area, began a volume at 13:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 1.4 hours before the alert went out and 264 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 265 J/kg
- Mixed-layer CIN
- -249 J/kg
- Mixed-layer LCL
- 1579 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 273 m²/s²
- 0-3 km storm-relative helicity
- 343 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
071
WWUS83 KIWX 201321
SPSIWX
Special Weather Statement
National Weather Service Northern Indiana
921 AM EDT FRI JUL 20 2018
INZ024>026-032-033-201345-
Wabash-Huntington-Blackford-Wells-Grant-
921 AM EDT FRI JUL 20 2018
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN WABASH...
GRANT...BLACKFORD...HUNTINGTON AND WESTERN WELLS COUNTIES...
At 919 AM EDT, strong thunderstorms were clustered nfrom near Bippus
to Upland and moving east northeast at 40 mph.
Wind gusts up to 50 mph, pea size hail, frequent lightning and brief
heavy rainfall are possible with these storms.
Locations impacted include...
Marion, Huntington, Hartford City, Gas City, Upland, Fairmount,
Montpelier, Jonesboro, Andrews, Markle, La Fontaine, Van Buren,
Matthews, Roanoke, Warren, Lancaster, Lagro, Fowlerton, Shamrock
Lakes and Mount Etna.
This includes Interstate 69 in Indiana between mile markers 252 and
291.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4038 8569 4081 8579 4100 8557 4100 8536
4038 8523
TIME...MOT...LOC 1319Z 240DEG 35KT 4065 8561
$$
NWSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this special weather statement went out at Jul 20, 6:44 AM EDT, 2 hours 37 minutes earlier.
Area forecast discussion, Jul 20, 6:44 AM EDT, 2 hours 37 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 644 AM EDT Fri Jul 20 2018 .SYNOPSIS... Issued at 300 AM EDT Fri Jul 20 2018 An isolated shower or storm this morning over northeast Indiana and northwest Ohio will give way to numerous showers and storms this afternoon...some of which could be strong to severe. High temps will top out around 80. && .SHORT TERM...(Today and Tonight) Issued at 300 AM EDT Fri Jul 20 2018 Linear squall line progressing through srn IL hampering convective development here locally this morning as it subdues better low level moisture flux/theta-e advection as evident in strong subsidence seen in GOES 16 water vapor. Eventual decay of this convection should yield further newd development toward daybreak through ecntrl IN/nw OH. Otherwise primary development not anticipated til early aftn tied to vigorous sw disturbance ovr nrn IA wrapping through srn periphery of upper low and progged into far nw IN by 18Z. At least partial insolation expected prior with conditional svr risk (wind) tied to degree of realized sfc based destabilization as effective shear adequate to support organized convection. However better svr prospects along with some tor risk seen further south into cntrl IN where stronger mid level flow overlaps channel of backed sfc flow and where greater sfc based instability should manifest. Nevertheless approach of upper low and continued forcing aloft will keep threat of showers going overnight especially nw half in proximity to upper low. && .LONG TERM...(Saturday through Thursday) Issued at 300 AM EDT Fri Jul 20 2018 Upper low over srn lake MI to start the period will quickly drop swd into the TN valley by late Sun. Decent deformation based forcing expected Sat within as yet still vigorous circulation aloft. Thereafter feature opens up and weakens with general drying spreading n-s following across the area Sun. Consensus blend generally accepted here with decaying shower threat with time late Sat night through Sun evening. Thereafter followed EC/GEM composite taking associated mid level trough influence east which has been the going trend as GFS continues to to suffer from its typical convective feedback. Mon/Tue aftn pops could be dropped yet will hold for another model cycle/continuity. && .AVIATION...(For the 12Z TAFS through 12Z Saturday Morning) Issued at 640 AM EDT Fri Jul 20 2018 Small line of storms developed SW of KFWA and will be clear of the airport by valid time with no further development expected until near/after 18Z so any mention removed from the TAFs to start with. VCSH mention also removed from KSBN until arrival of convective chances this afternoon. Still looks like greatest impacts will be KFWA after 20Z but KSBN will likely see the starts of the line of storms develop near them and move east. Increased wind threat could occur, especially KFWA that would warrant much stronger winds, but confidence low so will not highlight. Scattered showers may persist overnight at both sites but are not reflected at this time given potential impacts of afternoon convection. Left mention of some fog/stratus in the forecast. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...Small Craft Advisory until 6 PM EDT this evening for LMZ043-046. && SYNOPSIS...T SHORT TERM...T LONG TERM...T AVIATION...Fisher Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Jul 20, 4:24 AM EDT, 4 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 424 AM EDT Fri Jul 20 2018 MIZ077>081-210900- Berrien-Cass MI-St. Joseph MI-Branch-Hillsdale- 424 AM EDT Fri Jul 20 2018 This hazardous weather outlook is for portions of southwest Michigan. .DAY ONE...Today and Tonight Thunderstorms are expected this afternoon. Some storms could be strong to severe with gusty winds. .DAYS TWO THROUGH SEVEN...Saturday through Thursday High risk for rip currents on Lake Michigan Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx INZ003>009-012>018-020-022-023-210900- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami- 424 AM EDT Fri Jul 20 2018 /324 AM CDT Fri Jul 20 2018/ This hazardous weather outlook is for portions of northern Indiana. .DAY ONE...Today and Tonight Thunderstorms are expected this afternoon. Some storms may be severe with damaging winds. .DAYS TWO THROUGH SEVEN...Saturday through Thursday High risk for rip currents on Lake Michigan Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx OHZ001-002-004-005-015-016-025-210900- Williams-Fulton OH-Defiance-Henry-Paulding-Putnam-Allen OH- 424 AM EDT Fri Jul 20 2018 This hazardous weather outlook is for portions of northwest Ohio. .DAY ONE...Today and Tonight Thunderstorms are expected this afternoon. Some storms could be strong to severe with gusty winds. .DAYS TWO THROUGH SEVEN...Saturday through Thursday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx INZ024>027-032>034-OHZ024-210900- Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Van Wert- 424 AM EDT Fri Jul 20 2018 This hazardous weather outlook is for portions of northern Indiana and northwest Ohio. .DAY ONE...Today and Tonight Thunderstorms are expected this afternoon. Some storms may be severe with damaging winds and perhaps a tornado. .DAYS TWO THROUGH SEVEN...Saturday through Thursday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx LMZ043-046-210900- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 424 AM EDT Fri Jul 20 2018 This hazardous weather outlook is for portions of The Nearshore Waters of Southeastern Lake Michigan. .DAY ONE...Today and Tonight An isolated thunderstorm is possible this afternoon. Hazardous conditions for small craft will exist through this afternoon. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Hazardous conditions for small craft are expected Saturday. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx
In the hours before
Special weather statement, Jul 20, 8:46 AM EDT, 35 minutes before
Special Weather Statement
National Weather Service Northern Indiana
846 AM EDT FRI JUL 20 2018
INZ005-006-008-016-201330-
Lagrange-Noble-Kosciusko-Elkhart-
846 AM EDT FRI JUL 20 2018
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN
ELKHART...WESTERN NOBLE...NORTHERN KOSCIUSKO AND SOUTHWESTERN
LAGRANGE COUNTIES...
At 844 AM EDT, strong thunderstorms were clustered from near Warsaw
to Nappanee, moving northeast at 45 mph.
Winds of 30 to 40 mph, pea size hail and frequent lightning are
possible with these storms.
Locations impacted include...
Goshen, Warsaw, Nappanee, Winona Lake, Ligonier, Syracuse, Albion,
Milford, Topeka, North Webster, Millersburg, New Paris, Benton,
Shipshewana, Etna Green, Leesburg, Cromwell, Brimfield, Big Barbee
Lake and Honeyville.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4140 8534 4130 8561 4130 8565 4128 8565
4115 8599 4121 8605 4143 8606 4170 8554
TIME...MOT...LOC 1244Z 239DEG 38KT 4123 8591
NWSSpecial weather statement, Jul 20, 9:21 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Northern Indiana
921 AM EDT FRI JUL 20 2018
INZ024>026-032-033-201345-
Wabash-Huntington-Blackford-Wells-Grant-
921 AM EDT FRI JUL 20 2018
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN WABASH...
GRANT...BLACKFORD...HUNTINGTON AND WESTERN WELLS COUNTIES...
At 919 AM EDT, strong thunderstorms were clustered nfrom near Bippus
to Upland and moving east northeast at 40 mph.
Wind gusts up to 50 mph, pea size hail, frequent lightning and brief
heavy rainfall are possible with these storms.
Locations impacted include...
Marion, Huntington, Hartford City, Gas City, Upland, Fairmount,
Montpelier, Jonesboro, Andrews, Markle, La Fontaine, Van Buren,
Matthews, Roanoke, Warren, Lancaster, Lagro, Fowlerton, Shamrock
Lakes and Mount Etna.
This includes Interstate 69 in Indiana between mile markers 252 and
291.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4038 8569 4081 8579 4100 8557 4100 8536
4038 8523
TIME...MOT...LOC 1319Z 240DEG 35KT 4065 8561
NWSThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 3:28 AM EDT | Small Craft Advisory | IWX | 12 hr | |
| Jul 20, 8:46 AM EDT | Special Weather Statement | IWX | Kosciusko, Noble | 44 min |
| Jul 20, 9:29 AM EDT | Special Weather Statement | IWX | LaGrange, Noble | 46 min |
| Jul 20, 9:53 AM EDT | Special Weather Statement | IWX | Adams, Blackford, Jay, Wells | 37 min |
| Jul 20, 10:41 AM EDT | Special Weather Statement | IWX | Blackford, Jay | 49 min |
| Jul 20, 12:53 PM EDT | Special Weather Statement | IWX | Pulaski | 37 min |
| Jul 20, 1:14 PM EDT | Special Weather Statement | IWX | Saint Joseph | 46 min |
| Jul 20, 1:24 PM EDT | Special Weather Statement | IWX | Fulton, Marshall | 36 min |
| Jul 20, 1:34 PM EDT | Severe Thunderstorm Warning | IWX | Fulton, Marshall | 26 min |
| Jul 20, 1:52 PM EDT | Tornado Warning | IWX | Marshall | 23 min |
| Jul 20, 1:57 PM EDT | Severe Thunderstorm Warning | IWX | Fulton, Kosciusko, Marshall | 48 min |
| Jul 20, 2:04 PM EDT | Special Weather Statement | IWX | Elkhart | 56 min |
| Jul 20, 2:24 PM EDT | Severe Thunderstorm Warning | IWX | Elkhart, Kosciusko, LaGrange, Noble, Saint Joseph | 51 min |
| Jul 20, 2:36 PM EDT | Tornado Warning | IWX | Kosciusko, Wabash, Whitley | 22 min |
| Jul 20, 2:52 PM EDT | Special Weather Statement | IWX | Noble | 53 min |
| Jul 20, 3:00 PM EDT | Severe Thunderstorm Warning | IWX | Allen, Huntington, Wabash, Whitley | 45 min |
| Jul 20, 3:11 PM EDT | Tornado Warning | IWX | Huntington, Wabash | 18 min |
| Jul 20, 3:40 PM EDT | Severe Thunderstorm Warning | IWX | Adams, Blackford, Grant, Huntington, Jay, Wells | 50 min |
| Jul 20, 3:45 PM EDT | Special Weather Statement | IWX | Allen, DeKalb | 45 min |
| Jul 20, 3:45 PM EDT | Tornado Warning | IWX | Blackford | 30 min |
| Jul 20, 4:07 PM EDT | Severe Thunderstorm Warning | IWX | Adams, Allen, Wells | 38 min |
| Jul 20, 4:11 PM EDT | Areal Flood Advisory | IWX | Allen, Huntington, Whitley | 3 hr |
| Jul 20, 4:19 PM EDT | Areal Flood Advisory | IWX | Blackford, Grant, Wells | 3 hr |
| Jul 20, 4:23 PM EDT | Special Weather Statement | IWX | Wabash | 37 min |
| Jul 20, 4:26 PM EDT | Special Weather Statement | IWX | Jay | 34 min |
| Jul 20, 4:35 PM EDT | Special Weather Statement | IWX | Blackford | 25 min |
| Jul 20, 5:10 PM EDT | Areal Flood Advisory | IWX | Blackford, Jay | 4 hr |
| Jul 20, 4:43 PM EDT | Special Weather Statement | IWX | Defiance, Williams | 62 min |
| Jul 20, 9:55 AM EDT | Special Weather Statement | IWX | Saint Joseph | 35 min |
| Jul 20, 3:09 PM EDT | Special Weather Statement | IWX | Saint Joseph | 36 min |
Nearby
Special Weather Statements in Indiana, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.